MEDOS INTERNATIONAL SÃ RL OBTURATOR WITH BUTTON TOP FOR 5.9MM SHEATH 167MM (MITEK LOCK); ACCESSORIES, ARTHROSCOPIC
Back to Search Results |
| Catalog Number |
242258 |
| Medical Device Problem Code |
Mechanical Jam (2983)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: udi: (b)(4).D4: the expiration date is currently unavailable.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
Event or Problem Description
This is report 1 of 2 for (b)(4).It was reported by the healthcare professional that preoperatively to an unknown procedure on an unknown date, it was observed that the obturator with button top for 5.9mm sheath 167mm (mitek lock) device and dual stopcock sheath 5.9mm x 30 deg x 167mm (mitek lock) device were sticking while in use together.Another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary = > the product was returned to mitek for evaluation.Mitek then conducted visual inspection and functional test of device received.Visual observations revealed that the device had wear marks indicating it was heavily used in the field.The device was found with scratches in distal part and near the tip.No anomalies or deformation were observed on the device.For the functional test, the obturator was assembled in the sheath; as a result, a resistance was felt when trying to assemble and disassemble.Manufacturing record evaluation is not required as the reported event is not associated with the manufacturing process and/or the potential cause of the defect cannot be associated to manufacturing.The manufactured date of this device is 2018 and hence indicates this device is 5 years old.Based on the test results, this complaint can be confirmed.The possible root cause for the reported failure can be related when the device might have been dropped or device was tapped against a hard surface accidentally, as well as rough use.Since this is a reusable device; this damage has possible occurred after use in several procedures.The bent condition of the sheath could have contributed to being unable to assemble.As per ifu, do not use a damaged or defective endoscope.Inspect the endoscope prior to each examination or procedure and before sterilization based on the instructions in this document; it is important to check the shaft for bending, scratches, dents, corrosion, pitting, or other surface irregularities.Do not hold the endoscope by its shaft; this may cause damage and do not bend the endoscope or subject the endoscope to impact.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.